Ask a doctor

Radiesse in Cheekbones Caused Severe Discloration Under Eyes

I had radiesse in my cheeks and juvaderm in my n/l area yesterday and woke up today with the black eye/bluish discoloration underneath both my eyes. Will this go away? I have never had dark circles like this before and have always had great underneath the eye skin for years. I'm paranoid this doctor and his assistant had no idea what they were doing.

Doctor Answers (3)

Radiesse for cheeks

+1

If your eyelids are dark blue after Radiesse to the cheeks, it is not the product itself causing the color, but probably brusing which can only be noted where the skin is the thinnest (the eyelids) not necessarliy where the product was placed.  We have not noted the Tyndall effect from radiesse so this should not be a cause of the blue color. See your doctor to have your condition evaluated.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Bruising can cause blue-black discoloration after any injection procedure

+1

I agree with Dr. Placik. You most likely have bruising, which is VERY common after filler injections, especially under the eyes. If your cheeks were injected when you slept that night the blood under the skin could have pooled under the eyes and will show more there than the cheeks because the skin is thinner.  

Lorrie Klein, MD
Laguna Niguel Dermatologic Surgeon
5.0 out of 5 stars 163 reviews

Dark black blue eye circles after Radiesse and Restylane injections.

+1

It sounds as if you may have a deep bruise. Generally this will resolve within 7-10 days. Occcasionally it may be due to the Tyndall effect of the Restylane. In any event discuss this with your surgeon. You may want to consider the use of arnica montana ointment to the effected area or arnica montana tablets. Always discuss this with your practitioner prior to initiating therapy.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 43 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.